Hail, Benton
- When
- February 17, 10:15 PM CST
- Where
- Benton County, 3 mi SE of Gentry
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.239, -94.442
An isolated severe thunderstorm occurred across the northwest corner of Arkansas during the late evening hours of the 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm occurred across the northwest corner of Arkansas during the late evening hours of the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 17, 9:39 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CST TUE FEB 17 2009 .DISCUSSION... SHOWERS THUNDER DEVELOPING IN & UNDER FAVORABLE UPPER JET AREA. CURRENT LINE FROM MAYES - BENTON COUNTIES. NICKEL HAIL COVERING THE GROUND MAYES COUNTY AT 930. STORMS RACING EAST AROUND 60 MPH. EXPECT STORMS TO BE WELL EAST OF MKO-GMJ BEFORE MIDNIGHT. ADJUSTED OVERNIGHT MINS UP SOUTHEAST AND DOWN NORTHWEST. ALSO CHANGES DEW POINTS SKY WIND GRIDS OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 61 29 53 / 10 10 0 10 FSM 48 64 31 50 / 40 10 10 10 MLC 51 65 28 53 / 20 10 0 10 BVO 40 58 26 50 / 10 10 0 10 FYV 45 57 23 45 / 30 10 0 10 BYV 44 53 25 44 / 30 10 10 10 MKO 48 60 27 50 / 20 10 0 10 MIO 42 54 25 47 / 10 10 0 10 F10 48 61 27 51 / 10 10 0 10 HHW 55 71 34 56 / 40 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST TUE FEB 17 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
930 PM CST TUE FEB 17 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PARTS OF NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOP ACROSS PORTIONS OF
EAST CENTRAL OKLAHOMA THIS EVENING. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE LIKELY INTO THE OVERNIGHT HOURS ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS
WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO SHIFT EAST OF THE REGION LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
FAIRLY QUIET WEATHER IS EXPECTED TO PREVAIL THROUGH THE REMAINDER OF
THE WEEK...WITH SLIGHTLY BELOW NORMAL TEMPERATURES OVER THE WEEKEND.
HOWEVER...THERE WILL BE A SMALL CHANCE OF LIGHT RAIN OR LIGHT SNOW
IN NORTHWEST ARKANSAS LATE FRIDAY NIGHT WITH THE ARRIVAL OF A COOL
FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST TUE FEB 17 2009
OKZ062-063-068-180345-
CHEROKEE OK-DELAWARE OK-MAYES OK-
918 PM CST TUE FEB 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND SOUTHERN MAYES
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 918 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF CHOUTEAU...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...MURPHY...
CHOUTEAU...LOCUST GROVE AND ROSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9486 3616 9481 3610 9544 3621 9544
TIME...MOT...LOC 0318Z 261DEG 56KT 3617 9539PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST TUE FEB 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 SSE PRYOR 36.25N 95.29W
02/17/2009 E0.88 INCH MAYES OK BROADCAST MEDIA
NICKEL SIZED HAIL COVERING THE GOLF COURSE SOUTHEAST OF
PRYOR.
&&
PBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST TUE FEB 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST COLCORD 36.26N 94.69W
02/17/2009 E65 MPH DELAWARE OK EMERGENCY MNGR
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST TUE FEB 17 2009
ARZ010-OKZ068-069-180445-
ADAIR OK-CHEROKEE OK-WASHINGTON AR-
1010 PM CST TUE FEB 17 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 1010 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELDON...MOVING EAST AT 65 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BARON...CHRISTIE...PROCTOR...WESTVILLE...
ELDON...WALNUT GROVE...HARMON...FAYETTEVILLE...LINCOLN...PRAIRIE
GROVE...FARMINGTON...SUMMERS...GREENLAND...RHEA...VINEY GROVE...
CINCINNATI...WEDINGTON...SAVOY...WHEELER...JOHNSON AND TONTITOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3582 9489 3599 9495 3611 9449 3610 9440
3614 9439 3620 9416 3598 9409
TIME...MOT...LOC 0410Z 254DEG 56KT 3593 9481The Tulsa radar (KINX), 101 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156819.